MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint product was received for device analysis.Media inspection of the device was performed and it can be observed that the pusher wire was kinked.The pusher wire and the introducer sheath were returned for this complaint.Visual inspection was performed and revealed that the main coil and the pusher wire were not interlocked.The introducer sheath was inspected, and no damages were found.It is important to know that it was necessary to cut the introducer sheath due the main coil was inside the introducer sheath.The main coil was stretched, kinked and the interlocking arm was detached.Microscopic inspection of the device was performed and revealed that the interlocking arm of the main coil was detached and the pusher wire was detached at mid solder joint section.Dimensional inspection of the pusher wire was performed and revealed that the distal solder joint o.D and the mid solder joint o.D could not be measured due this part was detached from the main coil and it was not returned.The remaining measured dimensions were within specification.Dimensional inspection of the main coil was performed and revealed that the number of the fiber bundles do not meet the specification.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2022.It was reported that the coil could not be advanced from the catheter.A 22mm x 60cm interlock coil was selected for use in the abdominal aortic aneurysm.During the procedure, it was noted that the coil could not be advanced from the catheter.The coil was simply pulled out from the patient's body and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed a detached interlocking arm and missing coil fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 12aug2022.It was reported that the coil could not be advanced from the catheter.A 22mm x 60cm interlock coil was selected for use in the abdominal aortic aneurysm.During the procedure, it was noted that the coil could not be advanced from the catheter.The coil was simply pulled out from the patient's body and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed a detached interlocking arm and missing coil fiber bundles.
 
Additional Manufacturer Narrative
Correction to field e1: initial reporter first and last name from zhihong zhang to xue guanhua.Device evaluated by mfr: the complaint product was received for device analysis.Media inspection of the device was performed and it can be observed that the pusher wire was kinked.The pusher wire and the introducer sheath were returned for this complaint.Visual inspection was performed and revealed that the main coil and the pusher wire were not interlocked.The introducer sheath was inspected, and no damages were found.It is important to know that it was necessary to cut the introducer sheath due the main coil was inside the introducer sheath.The main coil was stretched, kinked and the interlocking arm was detached.Microscopic inspection of the device was performed and revealed that the interlocking arm of the main coil was detached and the pusher wire was detached at mid solder joint section.Dimensional inspection of the pusher wire was performed and revealed that the distal solder joint o.D and the mid solder joint o.D could not be measured due this part was detached from the main coil and it was not returned.The remaining measured dimensions were within specification.Dimensional inspection of the main coil was performed and revealed that the number of the fiber bundles do not meet the specification.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15375356
Report Number2124215-2022-33206
Device Sequence Number5797289
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027017455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight62 KG